Hail, Nemaha
- When
- April 11, 6:10 PM CST
- Where
- Nemaha County, Johnson
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.417, -96.000
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 11, 1:25 PM CST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 225 PM CDT TUE APR 11 2006 .DISCUSSION... MAIN CONCERN IS POTENTIAL FOR CONVECTION THROUGH THE EVENING. THE ATTENTION WILL TURN TOWARD TEMPERATURES AFTER THAT. SYSTEM DURING THE WEEKEND STILL SEEMS STRONG ENOUGH TO WARRANT CHANCE POPS. SURFACE ANALYSIS AT 19Z SHOWED A COLD FRONT EXTENDING SOUTHWARD FROM MINNESOTA INTO WESTERN KANSAS. A 999 MB LOW PRESSURE CENTER WAS NOTED ALONG THE FRONT IN NERN NE. SURFACE DEWPOINTS SOUTH OF THE LOW HAD DROPPED INTO THE 35-45 F RANGE. ELSEWHERE...DEWPOINTS WERE MAINLY 45-50. VISIBLE SATELLITE IMAGES SHOWED CLOUDS TRYING TO DEVELOP FROM ALBION TOWARD YANKTON AND WAYNE. LATEST WATER VAPOR LOOP DEPICTED A STRONG SHORTWAVE TROUGH MOVING NORTHEAST THROUGH THE REGION. RUC INITIALIZATION AT 18Z INDICATED 12 HOUR 500 MB HEIGHT FALLS IN EXCESS OF 80 METERS IN NWRN KS. LOW LEVEL MOISTURE IS LIMITED...BUT IT APPEARS THAT THERE WILL BE ENOUGH DYNAMICS FOR SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. SEVERE POTENTIAL IS THERE...BUT NOT OVERLY HIGH. WILL END CHANCE OF PCPN BY 06Z TONIGHT...EXCEPT OVER THE SWRN CORNER OF IOWA...WHERE WILL LINGER SOME LOW POPS UNTIL 09Z. WILL KEEP THINGS DRY FROM WEDNESDAY THROUGH THURSDAY. WEDNESDAY STILL LOOKS LIKE A GOOD DAY...WITH MUCH LIGHTER WINDS. 850 MB TEMPERATURES ARE EXPECTED TO BE 13-15 DEGREES C. THE 12Z NAM/ETA IS WARMER...AND IS PREFERRED OVER THE SLIGHTLY COOLER GFS. HIGHS SHOULD REACH 75-80. PREVIOUS SHIFT BOOSTED HIGHS THURSDAY...AND THAT WAS NOT CHANGED. LOOKS LIKE HIGHS IN THE LOWER AND MID 80S... AND COULD END UP JUST A BIT WARMER IF WE GET FULL MIXING. BY THURSDAY NIGHT...WRN IA COULD SEE SOME ISOLATED THUNDERSTORMS... IF THE ATMOSPHERE IS NOT CAPPED. BETTER CHANCE IS STILL EXPECTED OVER THE WEEKEND. THE ECMWF IS NOT AS STRONG AS THE GFS WITH THE SYSTEM. ELEVATED STORMS COULD DEVELOP LATE FRIDAY NIGHT NORTH OF THE SURFACE WARM FRONT. COLD FRONT WILL PUSH EASTWARD DURING THE DAY SATURDAY...BUT IT PROBABLY WILL NOT REACH OUR AREA UNTIL SATURDAY NIGHT. THAT IS WHEN WE HAVE THE HIGHEST CHANCE. WE MIGHT SEE SOME LINGERING SHOWERS ON SUNDAY...IF THE SYSTEM SLOWS DOWN. LEFT SOME LOW POPS IN FOR NOW IN OUR NRN AND ERN ZONES. HIGHS SATURDAY AFTERNOON SHOULD REACH THE MID 70S NORTH TO LOWER 80S SOUTH...BUT SUNDAY WILL BE 5-10 DEGREES COOLER. EARLY NEXT WEEK ...AT LEAST MONDAY AND TUESDAY...SHOULD BE DRY. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && MILLER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 538 PM CDT TUE APR 11 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-121145- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 538 PM CDT TUE APR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY PLAN ON SCATTERED THUNDERSTORMS THIS EVENING ACROSS EAST CENTRAL AND SOUTHEAST NEBRASKA AS WELL AS SOUTHWEST IOWA. WHILE SMALL HAIL AND SOME GUSTY WINDS TO 50 MPH MAY BE POSSIBLE... NUMEROUS SEVERE THUNDERSTORMS ARE NOT EXPECTED. THE THUNDERSTORMS ARE THE RESULT OF A COLD FRONT MOVING THROUGH THE REGION. MOISTURE IS LIMITED WITH THIS FRONT...WHICH IS LIMITING THE INSTABILITY. AS THE FRONT CONTINUES TO MOVE EAST AND THE GROUND COOLS OFF AFTER SUNSET...THE THUNDERSTORM ACTIVITY WILL DECREASE OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO SUNDAY ACROSS MUCH OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING OR OVERNIGHT. DDN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
641 PM CDT TUE APR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL FIRTH 40.53N 96.60W
04/11/2006 E0.75 INCH LANCASTER NE TRAINED SPOTTER
&&
SKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
643 PM CDT TUE APR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 1 SW PLATTSMOUTH 41.00N 95.90W
04/11/2006 E1.00 INCH CASS NE TRAINED SPOTTER
&&
SKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
645 PM CDT TUE APR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL PLATTSMOUTH 41.01N 95.89W
04/11/2006 E1.00 INCH CASS NE TRAINED SPOTTER
&&
SKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
647 PM CDT TUE APR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL PLATTSMOUTH 41.01N 95.89W
04/11/2006 E1.00 INCH CASS NE EMERGENCY MNGR
&&
SKThe Omaha radar (KOAX), 105 km away, was scanning. The volume nearest the first event began at 00:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500914.